MAUDE Adverse Event Report: SMITHS MEDICAL ASD; INC. PORTEX® UNIPERC® ADJUSTABLE FLANGE TRACHEOSTOMY TUBES; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL ASD; INC. PORTEX® UNIPERC® ADJUSTABLE FLANGE TRACHEOSTOMY TUBES; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Catalog Number 100/897/090
Medical Device Problem Codes Leak/Splash (1354); Decrease in Pressure (1490); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Hypoxia (1918); Low Oxygen Saturation (2477)
Date of Event 07/19/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received indicating that three weeks following placement of a smiths medical portex® uniperc® adjustable flange tracheostomy tube the cuff was reported to be not maintaining pressure.Air was added to the cuff but the following day, the cuff had deflated causing the patient's oxygen saturation decline.Subsequently, a trach tube change out was performed and the patient recovered.There were no further reported adverse effects.
 
Additional Manufacturer Narrative
One adjustable flange tracheostomy tube was returned for analysis in used condition.Visual inspection revealed no discrepancies.Inflation test performed on the sample and a cuff leak was observed.A cuff tear was noted after further examination.Based on the evidence, the complaint was confirmed with most probably cause being user interface.

Brand Name
PORTEX® UNIPERC® ADJUSTABLE FLANGE TRACHEOSTOMY TUBES
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD; INC.
6000 nathan lane n
minneapolis, MN 55442
MDR Report Key8895414
Report Number3012307300-2019-04191
Device Sequence Number16236147
Product Code BTO
UDI-Device Identifier15019315060458
UDI-Public15019315060458
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K083031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number100/897/090
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2019
Supplement Date Received by Manufacturer11/08/2019
Initial Report FDA Received Date08/14/2019
Supplement Report FDA Received Date11/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;